Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 7, NWS San Angelo, TX

February 19, 2017Kimble County, Menard County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Feb 19, 2017, 5:57 PM CST for Kimble County, Menard County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2017, 5:57 PM CST (23:57 UTC)
Expired
Feb 19, 2017, 6:30 PM CST
In force
33 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Kimble County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 1:39 AM CSTSevere Thunderstorm WatchSPC59 days
Feb 19, 4:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2017-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2017-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

524 
WUUS54 KSJT 192357
SVRSJT
TXC267-327-200030-
/O.NEW.KSJT.SV.W.0007.170219T2357Z-170220T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
557 PM CST SUN FEB 19 2017

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kimble County in west central Texas...
  Southwestern Menard County in west central Texas...

* Until 630 PM CST

* At 557 PM CST, a severe thunderstorm was located over Roosevelt, or
  15 miles west of Junction, moving northeast at 35 mph.

  HAZARD...Ping pong ball size hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles. 

* this severe thunderstorm will remain over mainly rural areas of
  northwestern Kimble and southwestern Menard Counties, including the
  following locations: The Intersection Of US-83 And Ranch Road 1773,
  Us-83 Near The Kimble-Menard County Line and Cleo.

This includes Interstate 10 between Mile Markers 435 and 448.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3040 9997 3043 10011 3081 10000 3078 9969
TIME...MOT...LOC 2357Z 207DEG 31KT 3050 10003 

HAIL...1.50IN
WIND...<50MPH
 
$$
2 follow-up statements
780 
WWUS54 KSJT 200010
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
610 PM CST SUN FEB 19 2017

TXC267-327-200030-
/O.CON.KSJT.SV.W.0007.000000T0000Z-170220T0030Z/
Kimble TX-Menard TX-
610 PM CST SUN FEB 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHWESTERN KIMBLE AND SOUTHWESTERN MENARD COUNTIES...

At 609 PM CST, a severe thunderstorm was located 11 miles northeast
of Roosevelt, or 14 miles northwest of Junction, moving northeast at
45 mph.

HAZARD...Golf ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
The Intersection Of US-83 And Ranch Road 1773, Us-83 Near The Kimble-
Menard County Line and Cleo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3053 9988 3055 10007 3081 10000 3078 9969
TIME...MOT...LOC 0009Z 204DEG 39KT 3063 9996 

HAIL...1.75IN
WIND...<50MPH
 
$$
017 
WWUS54 KSJT 200016
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
616 PM CST SUN FEB 19 2017

TXC267-327-200030-
/O.CON.KSJT.SV.W.0007.000000T0000Z-170220T0030Z/
Kimble TX-Menard TX-
616 PM CST SUN FEB 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHWESTERN KIMBLE AND SOUTHWESTERN MENARD COUNTIES...

At 615 PM CST, a severe thunderstorm was located 14 miles northeast
of Roosevelt, or 14 miles northwest of Junction, moving northeast at
40 mph. This storm continues to strengthen with the hail size 
increasing. 

HAZARD...Tennis ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
The Intersection Of US-83 And Ranch Road 1773, Us-83 Near The Kimble-
Menard County Line and Cleo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3059 9985 3062 10005 3081 10000 3078 9969
TIME...MOT...LOC 0015Z 210DEG 34KT 3066 9992 

HAIL...2.50IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:27 PM CST, 30 minutes earlier.

Area forecast discussion, Feb 19, 5:27 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
527 PM CST Sun Feb 19 2017

.AVIATION...
/00Z TAFS/

Scattered convection continues across West Central Texas late this
afternoon, producing occasional drops in cigs and vsbys all the
way into IFR range. These storms will continue off and on through
the remainder of the evening, with improving conditions after
midnight for many locations.

&&

.PREV DISCUSSION... /issued 321 PM CST Sun Feb 19 2017/

SHORT TERM...
(Tonight and Tomorrow)

For the middle of February, it seems an awful lot like early April
across West Central Texas today. A few light showers moved across
the area late this morning and into the early afternoon hours.
Clouds broke up enough to allow better insolation and better
instability, and showers have managed to grow into thunderstorms
this afternoon. Best coverage has been across the east and northeast
counties in the Heartland and Big Country.

Better lift approaches this evening as the main upper level trough
approaches. Air mass further west into the Concho Valley and Edwards
Plateau has been capped so far today, but this will weaken this
evening as the lift arrives. Convection should begin to blossom
across the Concho Valley and Edwards Plateau this evening and then
shift east. Best rain chances will be across the Heartland and Hill
Country counties, with smaller chances further west. Rain in the
east may continue into the morning hours on Monday across the
extreme Northwest Hill Country, but should quickly shift east and
out of the area. Warm again tomorrow with highs in the low to mid
70s.

07

LONG TERM...
(Monday Night through Sunday)

Dry and Unseasonably Warm...

The long term forecast remains dry, with temperatures remaining
well above seasonal normals through Thursday. The upper trough
that will pass over the forecast area tomorrow will form a closed
low which will move southeastward over the Gulf of Mexico by
Tuesday. Drier air will dominate West Central Texas through the
coming week with afternoon highs well above seasonal norms through
Thursday. Highs on Tuesday will be in the 70s and highs Wednesday
and Thursday will be in the 80s. The next cold front will move
through the area on Friday and will lower afternoon highs on
Friday and Saturday close to seasonal norms in the mid 60s.
Morning lows on Saturday will be around seasonal norms in the
upper 30s, but morning lows will warm back into the 40s on Sunday
and Monday. Sunday and Monday afternoons highs will warm back
into the 70s.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  72  46  74 /  60  10   0   0
San Angelo 	 51  76  44  77 /  50  10   0   0
Junction 	 52  76  44  77 /  60  20   5   0
Brownwood 	 54  74  45  76 /  80  10   5   0
Sweetwater 	 51  72  47  75 /  50   5   0   0
Ozona      	 49  72  41  76 /  50  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

07
Hazardous weather outlook, Feb 19, 2:06 PM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
206 PM CST Sun Feb 19 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-202015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
206 PM CST Sun Feb 19 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms should become more widespread across West Central
Texas this afternoon and tonight. A few of these storms may reach
severe levels, mainly east of an Abilene to Sonora line. Although damaging
winds and large hail will be the main threats, an isolated
tornado can not be ruled out. The risk of severe storms will end
tonight as the storms push east of the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be requested later this afternoon
or evening.

In the hours before

Special weather statement, Feb 19, 5:14 PM CST, 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
514 PM CST SUN FEB 19 2017

TXZ066-073-139-200000-
Runnels TX-Coleman TX-Concho TX-
514 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLEMAN...
SOUTHEASTERN RUNNELS AND NORTH CENTRAL CONCHO COUNTIES UNTIL 600 PM
CST...

At 513 PM CST, Doppler radar was tracking a strong thunderstorm near
Paint Rock, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Benoit around 540 PM CST.
  Talpa around 545 PM CST.
  Glen Cove and Crews around 555 PM CST.

Other locations impacted by this storm include Us-83 Near The Concho-
Runnels County Line, Hords Creek Reservoir and The Intersection Of
US-83 And Ranch Road 1929.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3148 9987 3152 10000 3201 9979 3186 9950
TIME...MOT...LOC 2313Z 210DEG 32KT 3156 9992
Local storm report, Feb 19, 5:23 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CST SUN FEB 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 N FORT MCKAVETT       30.88N 100.11W
02/19/2017  E0.88 INCH       MENARD             TX   PUBLIC

            NICKLE HAIL ONGOING

&&

EVENT NUMBER SJT1700005

AW
Special weather statement, Feb 19, 5:36 PM CST, 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
536 PM CST SUN FEB 19 2017

TXZ113-127-200030-
Jones TX-Taylor TX-
536 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JONES AND NORTHEASTERN
TAYLOR COUNTIES UNTIL 630 PM CST...

At 535 PM CST, Doppler radar was tracking a strong thunderstorm near
Abilene, moving north at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hawley around 600 PM CST.
  Abilene around 605 PM CST.
  Nugent around 615 PM CST.
  Lueders and Avoca around 630 PM CST.

Other locations impacted by this storm include Hodges, Funston,
Impact, Lake Fort Phantom Hill, Kirby Lake and The Intersection Of
US-180 And Farm Road 600.

This includes Interstate 20 between Mile Markers 276 and 289.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3236 9970 3240 9991 3288 9984 3286 9961
TIME...MOT...LOC 2335Z 190DEG 22KT 3247 9979

NAGLE
Special weather statement, Feb 19, 5:42 PM CST, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
542 PM CST SUN FEB 19 2017

TXZ099-114-200045-
Throckmorton TX-Shackelford TX-
542 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHACKELFORD AND
THROCKMORTON COUNTIES UNTIL 645 PM CST...

At 542 PM CST, Doppler radar was tracking a strong thunderstorm over
Fort Griffin, or 14 miles south of Throckmorton, moving north at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Throckmorton around 620 PM CST.

Other locations impacted by this storm include The Intersection Of
US-283 And Ranch Road 209, The Intersection Of US-183 And US-
283, The Intersection Of US-380 And Highway 222, Us-
183 Near The Throckmorton-Stephens County Line and Us-
180 Near The Shackelford-Stephens County Line.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3296 9895 3295 9900 3296 9910 3268 9910
      3281 9942 3340 9935 3340 9896
TIME...MOT...LOC 2342Z 190DEG 21KT 3297 9924

NAGLE
Special weather statement, Feb 19, 5:47 PM CST, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
547 PM CST SUN FEB 19 2017

TXZ078-169-200030-
Kimble TX-Sutton TX-
547 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBLE AND EXTREME
EASTERN SUTTON COUNTIES UNTIL 630 PM CST...

At 546 PM CST, Doppler radar was tracking a strong thunderstorm near
Roosevelt, or 19 miles west of Junction, moving northeast at 35 mph.

Dime size hail will be possible with this storm.

This strong thunderstorm will be near...
  Roosevelt around 555 PM CST.

Other locations impacted by this storm include I-10 Near The
Sutton-Kimble County Line and Cleo.

This includes Interstate 10 between Mile Markers 430 and 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3031 10006 3035 10020 3070 10012 3070 9969
TIME...MOT...LOC 2346Z 207DEG 31KT 3041 10009
Special weather statement, Feb 19, 5:54 PM CST, 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
554 PM CST SUN FEB 19 2017

TXZ066-127-128-139-200100-
Runnels TX-Callahan TX-Coleman TX-Taylor TX-
554 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALLAHAN...NORTHWESTERN
COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES UNTIL
700 PM CST...

At 554 PM CST, Doppler radar was tracking a strong thunderstorm over
Crews, or 13 miles east of Winters, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Novice around 605 PM CST.
  Lawn around 620 PM CST.
  Oplin around 625 PM CST.
  Dudley around 635 PM CST.
  Eula around 645 PM CST.
  Clyde around 655 PM CST.
  Baird around 700 PM CST.

Other locations impacted by this storm include Goldsboro, Us-
283 Near The Coleman-
Callahan County Line, Admiral, Lake Coleman, The Intersection Of US-
283 And Highway 36 and Hords Creek Reservoir.

This includes Interstate 20 between Mile Markers 291 and 299.

A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.

LAT...LON 3166 9967 3180 9992 3245 9966 3235 9923
TIME...MOT...LOC 2354Z 204DEG 31KT 3191 9974

NAGLE

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:13 PM CSTSpecial Weather StatementSJTBrown62 min
Feb 19, 4:19 PM CSTSpecial Weather StatementSJTCallahan56 min
Feb 19, 4:33 PM CSTSpecial Weather StatementSJTTaylor57 min
Feb 19, 4:44 PM CSTSpecial Weather StatementSJTSchleicher46 min
Feb 19, 4:50 PM CSTSpecial Weather StatementSJTShackelford55 min
Feb 19, 4:58 PM CSTSpecial Weather StatementSJTTom Green47 min
Feb 19, 5:03 PM CSTSevere Thunderstorm WarningSJTCallahan, Shackelford57 min
Feb 19, 5:03 PM CSTSevere Thunderstorm WarningSJTMenard, Schleicher42 min
Feb 19, 5:14 PM CSTSpecial Weather StatementSJTRunnels46 min
Feb 19, 5:36 PM CSTSpecial Weather StatementSJTJones54 min
Feb 19, 5:41 PM CSTSevere Thunderstorm WarningSJTConcho, Menard49 min
Feb 19, 5:42 PM CSTSpecial Weather StatementSJTThrockmorton63 min
Feb 19, 5:47 PM CSTSpecial Weather StatementSJTKimble43 min
Feb 19, 5:54 PM CSTSpecial Weather StatementSJTCallahan66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.